Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 466, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 22, 2008, 12:01 PM CDT for Crawford County, Washington County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2008, 12:01 PM CDT (17:01 UTC)
- Expired
- Jun 22, 2008, 12:46 PM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Washington County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 221701
SVRTSA
ARC033-143-221800-
/O.NEW.KTSA.SV.W.0466.080622T1701Z-080622T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1201 PM CDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS
SOUTHWESTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 100 PM CDT
* AT 1158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF STRICKLER...
MOVING SOUTH AT 24 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STRICKLER...
BLACKBURN...LEE CREEK...NATURAL DAM...CHESTER...MOUNTAINBURG...
CEDARVILLE...RUDY AND FIGURE FIVE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3558 9410 3549 9438 3588 9451 3590 9451
3590 9452 3599 9431
TIME...MOT...LOC 1701Z 341DEG 21KT 3588 9438
$$3 follow-up statements
000
WWUS54 KTSA 221717
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1217 PM CDT SUN JUN 22 2008
ARC033-143-221800-
/O.CON.KTSA.SV.W.0466.000000T0000Z-080622T1800Z/
WASHINGTON AR-CRAWFORD AR-
1217 PM CDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHERN CRAWFORD AND SOUTHERN WASHINGTON COUNTIES...
AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR STRICKLER...MOVING
SOUTH AT 24 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LEE CREEK...
NATURAL DAM...CHESTER...MOUNTAINBURG...CEDARVILLE...RUDY AND FIGURE
FIVE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3558 9410 3549 9438 3571 9446 3571 9445
3574 9447 3575 9446 3578 9448 3580 9448
3584 9441 3590 9426
TIME...MOT...LOC 1717Z 341DEG 21KT 3580 9430
$$000
WWUS54 KTSA 221737
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1237 PM CDT SUN JUN 22 2008
ARC143-221747-
/O.CAN.KTSA.SV.W.0466.000000T0000Z-080622T1800Z/
WASHINGTON AR-
1237 PM CDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WASHINGTON COUNTY IS
CANCELLED...
LAT...LON 3550 9433 3549 9438 3568 9445 3571 9445
3573 9446 3572 9445 3574 9444 3573 9441
3573 9438 3576 9426 3576 9419 3558 9410
TIME...MOT...LOC 1737Z 341DEG 21KT 3569 9425
$$
ARC033-221800-
/O.CON.KTSA.SV.W.0466.000000T0000Z-080622T1800Z/
CRAWFORD AR-
1237 PM CDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHERN CRAWFORD COUNTY...
AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CHESTER...MOVING
SOUTH AT 24 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHESTER...
MOUNTAINBURG...CEDARVILLE...RUDY AND FIGURE FIVE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3550 9433 3549 9438 3568 9445 3571 9445
3573 9446 3572 9445 3574 9444 3573 9441
3573 9438 3576 9426 3576 9419 3558 9410
TIME...MOT...LOC 1737Z 341DEG 21KT 3569 9425
$$000
WWUS54 KTSA 221746
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1247 PM CDT SUN JUN 22 2008
ARC033-221757-
/O.CAN.KTSA.SV.W.0466.000000T0000Z-080622T1800Z/
CRAWFORD AR-
1247 PM CDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRAWFORD COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.
LAT...LON 3550 9433 3549 9438 3568 9445 3571 9445
3573 9446 3572 9445 3574 9444 3573 9441
3573 9438 3576 9426 3576 9419 3558 9410
TIME...MOT...LOC 1747Z 341DEG 21KT 3563 9423
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:43 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 22, 10:43 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1043 AM CDT SUN JUN 22 2008 .DISCUSSION... REMNANTS OF A THUNDERSTORM COMPLEX CURRENTLY MOVING ACROSS EXTREME NORTHEAST OKLAHOMA AND INTO NORTHWEST ARKANSAS THIS MORNING. AN OUTFLOW BOUNDARY ASSOCIATED WITH THIS DECAYING COMPLEX IS CURRENTLY NEAR A KBVO-KSLG LINE. THESE THUNDERSTORMS ARE EXPECTED TO DISSIPATE WITHIN THE NEXT COUPLE OF HOURS. HOWEVER...ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ALONG THE OUTFLOW BOUNDARY AS TEMPERATURES CLIMB INTO THE MID 80S TO LOWER 90S ACROSS THE AREA. SOME OF THESE STORMS COULD BECOME SEVERE WITH CAPE VALUES APPROACHING 300O J/KG. THE MAIN CONCERN WILL DOWNBURST THUNDERSTORM WINDS OF AROUND 70 MPH. THIS ACTIVITY IS EXPECTED TO DIMINISH AFTER SUNSET. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT ACROSS THE AREA AS THUNDERSTORMS DEVELOP OVER KANSAS LATE THIS AFTERNOON AND EVENING AND FORM INTO AN MCS OVERNIGHT AS THE LOW LEVEL JET INTENSIFIES. SOME OF THESE THUNDERSTORMS COULD BE SEVERE AS WELL WITH LARGE HAIL AND DAMAGING WINDS A CONCERN. HAVE MADE SOME CHANGES TO THE POPS...SKY...TEMP...AND QPF GRIDS FOR THIS AFTERNOON TO REFLECT CURRENT TRENDS AND THE LATEST MODEL DATA. && .PRELIMINARY POINT TEMPS/POPS... TUL 93 69 87 69 / 30 30 20 10 FSM 92 65 87 66 / 30 20 30 10 MLC 93 65 89 70 / 20 20 20 0 BVO 93 65 87 66 / 20 40 30 20 FYV 87 60 81 63 / 40 40 60 10 BYV 85 63 82 63 / 40 40 60 10 MKO 90 65 87 67 / 30 30 20 10 MIO 86 64 85 66 / 20 50 50 20 F10 91 65 87 69 / 20 20 20 10 HHW 93 65 93 69 / 10 10 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....15
Hazardous weather outlook, Jun 22, 8:12 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 812 AM CDT SUN JUN 22 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 812 AM CDT SUN JUN 22 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...MAINLY NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... A DECAYING THUNDERSTORM COMPLEX WILL MOVE INTO PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING. THIS ACTIVITY IS EXPECTED TO DIMINISH BY LATE MORNING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON IN THE VICINITY OF ANY OUTFLOW BOUNDARIES AS DAYTIME HEATING DESTABILIZES THE AIRMASS. THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG GUSTY WINDS THE MAIN CONCERN. HOWEVER...THE BEST CHANCES OF WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OCCUR TONIGHT AS A DEVELOPING LOW LEVEL JET IMPINGES ON A WEAK SURFACE BOUNDARY ACROSS SOUTHEAST KANSAS. THE STORMS THAT RESULT WILL LIKELY TRACK SOUTHEAST INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SEVERE WEATHER WILL AGAIN BE POSSIBLE AS SHEAR WILL INCREASE AND SUFFICIENT ELEVATED INSTABILITY WILL BE IN PLACE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL LIKELY BE ONGOING MONDAY MORNING. SEVERE THUNDERSTORMS WILL STILL BE POSSIBLE. AFTER MONDAY MORNING...SMALL CHANCES OF THUNDERSTORMS REMAIN IN THE FORECAST FOR PARTS OF THE AREA THROUGHOUT THE UPCOMING WEEK. AN UNSETTLED UPPER PATTERN AND STRONG SURFACE HEATING WILL DRIVE ANY STORMS THAT FORM. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 22, 11:40 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1140 AM CDT SUN JUN 22 2008
ARZ010-019-221745-
CRAWFORD AR-WASHINGTON AR-
1140 AM CDT SUN JUN 22 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN WASHINGTON AND NORTHWESTERN CRAWFORD
AT 1140 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RHEA...MOVING SOUTH AT 22 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...UNIONTOWN...ODELL...LINCOLN...PRAIRIE
GROVE...BLACKBURN...HOGEYE...STRICKLER...MORROW...CLYDE...CANEHILL...
SUMMERS...RHEA...VINEY GROVE...CINCINNATI...WEDINGTON...
MOUNTAINBURG...CEDARVILLE...NATURAL DAM AND LEE CREEK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3557 9414 3553 9445 3570 9448 3571 9449
3574 9448 3575 9449 3578 9449 3578 9450
3607 9453 3610 9431
TIME...MOT...LOC 1640Z 350DEG 19KT 3600 9440The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 11:40 AM CDT | Special Weather Statement | TSA | Crawford | 65 min |
| Jun 22, 12:21 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Washington | 26 min |
| Jun 22, 12:48 PM CDT | Special Weather Statement | TSA | Franklin | 57 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.